Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FrankieBGirl

Would Antibiotics cause acne to get worse in just

Recommended Posts

I dont think I had a normal reaction to Doxycycline whatsoever.

Ive been on them almost 2 months, along with a topical for even longer- and All Ive noticed was an increase in cysts. I had a 2 week period where I was free of active acne, for the most part..but had a few clogged pores..which, within a few days- turned into angry, aggrivated cysts that still havent remotely gone down.

I also am breaking out with cysts on my cheeks.. Which are extra painful, and Ive never experienced before. Some say you dont get an initial breakout with antibiotics, while some say its possible.. But I dont think this is that sort of thing... It seems like my acne is going about its normal routine, while adding a few new areas to put up shop in.

Any else had this type of reaction? No clearing whatsoever, with an increase in breakouts in areas you dont normally get them in?

Share this post


Link to post
Share on other sites
I dont think I had a normal reaction to Doxycycline whatsoever.

  Ive been on them almost 2 months, along with a topical for even longer- and All Ive noticed was an increase in cysts.  I had a 2 week period where I was free of active acne, for the most part..but had a few clogged pores..which, within a few days- turned into angry, aggrivated cysts that still havent remotely gone down.

  I also am breaking out with cysts on my cheeks.. Which are extra painful, and Ive never experienced before.  Some say you dont get an initial breakout with antibiotics, while some say its possible..  But I dont think this is that sort of thing... It seems like my acne is going about its normal routine, while adding a few new areas to put up shop in.

  Any else had this type of reaction?  No clearing whatsoever, with an increase in breakouts in areas you dont normally get them in?

Share this post


Link to post
Share on other sites

Yeah Doxy sucks. It also makes me sick to my stomach alot of the time, and I have to be careful what I eat 2 hours before and 2 hours after...its obnoxious.

Also, I hope she doesn't put me on Mino (I go to the derm tonight). I heard about the dark spots and hyperpigmentation that drug can cause- and I already have enough of those.. I dont need more.

Anyways.. Yep, Accutane is scary. The whole thing scares me. I could have an anxiety attack just thinking about taking the first pill. But think of it like this- What is your other option? Red face... Yeah that does suck, but- acne makes my complexion pretty ruddy too, AND bumpy.. Id rather it be rosy and clear, then bumpy and ruddy and nasty.

Also..the initial breakout. Ah yes, The initial breakout sends shockwaves through my body. But- Like Ive said before, I survived it once with Retin-A Micro (when I started I had 1 cyst.. 3 weeks into it, I had 10 new ones, and my cheeks erupted beyond words) .....SO.... I imagine that to be accutane status, if not worse. I also have heard that retin-a micro can cause some worse breakouts than accutane. Good luck with your treatment...dont overthink it- just take the pill and try to remain calm and collected.. Less stress, Less side effects.

Share this post


Link to post
Share on other sites
Yeah Doxy sucks.  It also makes me sick to my stomach alot of the time, and I have to be careful what I eat 2 hours before and 2 hours after...its obnoxious.

  Also, I hope she doesn't put me on Mino (I go to the derm tonight).  I heard about the dark spots and hyperpigmentation that drug can cause- and I already have enough of those.. I dont need more.

  Anyways.. Yep, Accutane is scary. The whole thing scares me. I could have an anxiety attack just thinking about taking the first pill.  But think of it like this- What is your other option?  Red face... Yeah that does suck, but- acne makes my complexion pretty ruddy too, AND bumpy.. Id rather it be rosy and clear, then bumpy and ruddy and nasty.

  Also..the initial breakout. Ah yes, The initial breakout sends shockwaves through my body.  But- Like Ive said before, I survived it once with Retin-A Micro (when I started I had 1 cyst.. 3 weeks into it, I had 10 new ones, and my cheeks erupted beyond words) .....SO.... I imagine that to be accutane status, if not worse.  I also have heard that retin-a micro can cause some worse breakouts than accutane.  Good luck with your treatment...dont overthink it- just take the pill and try to remain calm and collected.. Less stress, Less side effects.

Share this post


Link to post
Share on other sites

Girlygal-

Take it after/with dinner, definately. I believe you are to take it with the biggest meal of the day. Good luck! Dont be nervous. You arent taking it every single day, so your side effects will probably be very light.

Retin A was probably the most awful thing ive ever done to myself. I honestly have red marks all over my cheeks from it- and i look splotchy alot. It has done nothing for my acne, so it aggrivates me even more. My derm said my reaction was tame (I didnt experience the extreme redness,dryness,peeling,burning, itching,etc) but my initial breakout was bad.

Right now, yes- my skin is a mess. I would say I have about 4-5 cysts.. 2 actual regular zits..and a few small irritated spots that are tiny but annoying. All in all- i look like crap but with make up, Im acceptable. Even tho Im going to the derm tonight, I have to wear make up...so If I have to wash it off, ill have a heart attack but ill do it, if she can get me Accutane from it.

Share this post


Link to post
Share on other sites
Girlygal-

  Take it after/with dinner, definately.  I believe you are to take it with the biggest meal of the day.  Good luck! Dont be nervous.  You arent taking it every single day, so your side effects will probably be very light.

  Retin A was probably the most awful thing ive ever done to myself.  I honestly have red marks all over my cheeks from it- and i look splotchy alot. It has done nothing for my acne, so it aggrivates me even more.  My derm said my reaction was tame (I didnt experience the extreme redness,dryness,peeling,burning, itching,etc)  but my initial breakout was bad.

  Right now, yes- my skin is a mess.  I would say I have about 4-5 cysts.. 2 actual regular zits..and a few small irritated spots that are tiny but annoying.  All in all- i look like crap but with make up, Im acceptable.  Even tho Im going to the derm tonight, I have to wear make up...so If I have to wash it off, ill have a heart attack but ill do it, if she can get me Accutane from it.

Share this post


Link to post
Share on other sites

Yeah I know- Well the breakouts started in, September I would say. They got really, really bad after starting retin-a micro... now that that has all calmed, a few weeks later... Im breaking the same as I was before taking retin a. So I got worse but never got better. Thats where doxy came in..and the cycle continued. Got better for 2 weeks..but its always the same old.

I wish we could start together! Thatd be great- but the only thing is that I need to do my bloodwork, and get everything together..and get the antibiotics out of my system whch can take like 2 weeks.

I dont even know if it all will work out for me... I have a bad feeling that shes going to suggest more antibiotics or topicals and I just dont want that stuff anymore. I also am afraid I wont be able to afford the accutane..so Ive got alot working against me unforunately. But I do really need it.

Share this post


Link to post
Share on other sites
Yeah I know- Well the breakouts started in, September I would say. They got really, really bad after starting retin-a micro... now that that has all calmed, a few weeks later... Im breaking the same as I was before taking retin a.  So I got worse but never got better.  Thats where doxy came in..and the cycle continued. Got better for 2 weeks..but its always the same old.

  I wish we could start together! Thatd be great- but the only thing is that I need to do my bloodwork, and get everything together..and get the antibiotics out of my system whch can take like 2 weeks. 

  I dont even know if it all will work out for me... I have a bad feeling that shes going to suggest more antibiotics or topicals and I just dont want that stuff anymore.  I also am afraid I wont be able to afford the accutane..so Ive got alot working against me unforunately. But I do really need it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×